MAUDE Adverse Event Report: LEICA BIOSYSTEMS MELBOURNE PTY. LTD HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS MELBOURNE PTY. LTD HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR; PROCESSOR, TISSUE, AUTOMATED
Model Number HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Conjunctivitis (1784)
Date of Event 09/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, the customer contacted leica biosystems with the following information: "customer complains of formalin fume exposure, and has had medical attention." on (b)(6) 2024, the assigned leica biosystems field applications specialist (fas) visited the customer and documented that a user initially loaded patient tissue samples into retort b and started a tissue processing protocol.The user then abandoned the tissue processing protocol, drained the reagent from the retort, and moved the patient tissue samples to retort a.The user closed the lid to retort b, which contained residual formalin, and did not execute a cleaning protocol.The affected staff member opened retort b and was exposed to an abundance of formalin fumes that had accumulated in the retort.Approximately twenty (20) minutes after exposure, the affected staff member started to experience cloudiness in her right eye and sought medical attention.An ophthalmologist examined the affected staff member and diagnosed her with chemical conjunctivitis due to exposure to formalin fumes.The affected staff member missed approximately five (5) hours of work whilst receiving medical attention.

Brand Name
HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS MELBOURNE PTY. LTD
495 blackburn road
mount waverley, victoria 3149
AS  3149
MDR Report Key20528343
Report Number3022446399-2024-00006
Device Sequence Number7984128
Product Code IEO
UDI-Device Identifier09349458004811
UDI-Public(01)09349458004811(11)211116
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/24/2024
Report Date (Section F) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Device Catalogue Number45.0005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/26/2024
Event Location Hospital
Date Report to Manufacturer10/24/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/24/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Date Report Sent to FDA10/24/2024